MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2478-0000
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
The customer reported that when a pump was infusing blood, the saline tubing separated from the top of the filter then the blood leaked out of that hole.There was no patient harm.
 
Additional Manufacturer Narrative
250ml baxter bag ndc 0338-0049-02 lot number y264705 exp sep 19 0.9% sodium chloride.The customer¿s report of a leak and separation of blood tubing at the top of the filtered drip chamber was confirmed.Visual inspection observed a separation between the top of the blood filter drip chamber where the two tubing lines enter.Closer inspection observed insufficient solvent at the engagement between the tubing and the top drip chamber ports.A dimensional analysis was performed on the pvc tubing; the tubing measured within specification.Due to the tubing being separated no functional testing could be performed.The root cause of the separation is insufficient solvent at the engagement between the tubing and the top drip chamber ports.
 
Event or Problem Description
The customer reported that when a pump was infusing blood, the saline tubing separated from the top of the filtered drip chamber of the blood tubing, with blood leakage.There was no patient harm.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8122073
Report Number9616066-2018-02373
Device Sequence Number11073753
Product Code FPA
UDI-Device Identifier10885403235122
UDI-Public10885403235122
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model Number2478-0000
Device Catalogue Number2478-0000
Device Lot Number18085110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015 TD 11/02/2018; SEE H.10
Patient Weight59